MAUDE Adverse Event Report: ETHICON INC. VCL MESH KNIT UD 6INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. VCL MESH KNIT UD 6INX6IN; MESH, SURGICAL, POLYMERIC
Model Number VKMM
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide photos of the compromised packaging: don´t have.Which part of the packaging was damaged: shipping box, internal packaging, etc.? internal packaging.Do you believe this is a result of damage during shipping, or a manufacturing error? i couldn´t tell.Is the sterility of the device compromised? yes.When was it noticed that the packaging had a hole? in the operating room when the surgeon ask for the mesh, right before opening.Status of product return: discarded.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2023 and mesh was used.The internal package of the mesh was broken.This occurred in the operating room when the surgeon asked for the mesh, right before opening.There were no adverse patient consequences.Additional information was requested.

Brand Name
VCL MESH KNIT UD 6INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16529421
Report Number2210968-2023-01652
Device Sequence Number14805342
Product Code FTL
UDI-Device Identifier10705031056923
UDI-Public10705031056923
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K810428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVKMM
Device Catalogue NumberVKMM
Device Lot NumberSD2ARB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale